Alert archive / Michigan / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 29, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Jul 3, 2012, 1:16 AM EDT for Keweenaw County, Michigan. It was in force for 44 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2012, 1:16 AM EDT (05:16 UTC)
- Expired
- Jul 3, 2012, 2:00 AM EDT
- In force
- 44 min
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Keweenaw County, MI
The radar
The Marquette radar (KMQT), 100 km from the middle of the area, began a volume at 05:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 1:45 AM EDT | TSTM WND DMG | 5 Se Eagle Harbor, MI | 911 DISPATCHER SAID NUMEROUS REPORTS ACROSS THE COUNTY OF DOWNED TREES BLOCKING THE ROAD. MOST TREES WERE APPROXIMATELY 6 INCHES TO 1 FT IN DIAMETER. |
| Jul 3, 1:45 AM EDT | TSTM WND DMG | Copper Harbor, MI | REPORT FROM 911 DISPATCHER OF TREES BLOCKING THE ROAD. |
| Jul 3, 2:00 AM EDT | TSTM WND DMG | 5 Se Eagle Harbor, MI | 911 DISPATCHER SAID NUMEROUS REPORTS ACROSS THE COUNTY OF DOWNED TREES BLOCKING THE ROAD. MOST TREES WERE APPROXIMATELY 6 INCHES TO 1 FT IN DIAMETER. |
| Jul 3, 2:05 AM EDT | TSTM WND DMG | Copper Harbor, MI | REPORT FROM 911 DISPATCHER OF TREES BLOCKING THE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 11:13 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 5.3 hours before the alert went out and 322 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3426 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- -0.2
- Supercell composite
- -1.1
The text
As transmitted, in the capitals the NWS used until 2016.
130
WUUS53 KMQT 030516
SVRMQT
MIC083-030615-
/O.NEW.KMQT.SV.W.0029.120703T0516Z-120703T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
116 AM EDT TUE JUL 3 2012
THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KEWEENAW COUNTY IN WESTERN UPPER MICHIGAN...
* UNTIL 215 AM EDT
* AT 115 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 12 MILES NORTHWEST OF CALUMET TO HUBBELL TO BARAGA...AND
MOVING EAST AT 50 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
EAGLE RIVER...EAGLE HARBOR...COPPER HARBOR...MOHAWK...GAY...
PHOENIX...LAC LA BELLE...ALLOUEZ...COPPER CITY...AHMEEK...GRATIOT
LAKE...BETSY...DELAWARE AND KEWEENAW POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4747 8776 4741 8769 4743 8764 4742 8757
4738 8781 4738 8794 4733 8793 4729 8804
4720 8817 4720 8830 4728 8831 4729 8851
4738 8843 4743 8824 4746 8821 4749 8804
TIME...MOT...LOC 0516Z 268DEG 43KT 4739 8860 4716 8841
4681 8841
WIND...HAIL 60MPH 0.75IN
$$
SRF2 follow-up statements
559
WWUS53 KMQT 030547
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
147 AM EDT TUE JUL 3 2012
MIC083-030615-
/O.CON.KMQT.SV.W.0029.000000T0000Z-120703T0615Z/
KEWEENAW MI-
147 AM EDT TUE JUL 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KEWEENAW
COUNTY UNTIL 215 AM EDT...
AT 143 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM LAC LA BELLE TO 14 MILES EAST OF GAY TO 7 MILES WEST OF BIG
BAY...MOVING EAST AT 60 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
COPPER HARBOR AND KEWEENAW POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4747 8776 4741 8769 4743 8764 4742 8757
4738 8781 4738 8794 4733 8793 4729 8804
4743 8824 4746 8821 4749 8804
TIME...MOT...LOC 0547Z 266DEG 51KT 4742 8798 4719 8779
4684 8780
WIND...HAIL 60MPH 0.75IN
$$
SRF150
WWUS53 KMQT 030600
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
200 AM EDT TUE JUL 3 2012
MIC083-030610-
/O.CAN.KMQT.SV.W.0029.000000T0000Z-120703T0615Z/
KEWEENAW MI-
200 AM EDT TUE JUL 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR KEWEENAW COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED
OUT OF THE WARNED AREA.
LAT...LON 4747 8776 4741 8769 4743 8764 4742 8757
4738 8781 4738 8794 4733 8793 4729 8804
4743 8824 4746 8821 4749 8804
TIME...MOT...LOC 0600Z 266DEG 51KT 4743 8771 4720 8752
4685 8753
$$
SRFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 7:11 PM EDT, 6 hours 5 minutes earlier.
Area forecast discussion, Jul 2, 7:11 PM EDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 711 PM EDT MON JUL 2 2012 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 414 PM EDT MON JUL 2 2012 WV IMAGERY AND RUC ANALYSIS INDICATED A RIDGE FROM THE SRN ROCKIES AND PLAINS INTO THE UPPER MS VALLEY. A WEAK SHORTWAVE TROUGH CRESTING THE RIDGE INTO SE MANITOBA AND THE ADJACENT PORTION OF NRN ONTARIO HAS HELPED TO TRIGGER TSRA OVER THE NW CORNER OF MN. AT THE SFC...A WARM FRONT EXTENDED THROUGH NRN MN INTO CNTRL WI FROM LOW PRES OVER SE NORTH DAKOTA. HOT AND HUMID AIR NEAR AND SOUTH OF THE FRONT HAS PUSHED MLCAPE VALUES INTO THE 3K-4K J/KG RANGE. ISOLD SHRA/TSRA HAVE DEVELOPED OVER NRN WI AND FAR SRN UPPER MI BUT HAVE ALSO DISSIPATED QUICKLY WHERE LITTLE LARGE SCALE FORCING AND RELATIVELY WARM MID LEVEL TEMPS WERE NOT FAVORABLE FOR MORE WIDEPSREAD COVERAGE. TONIGHT... MODELS WERE IN RELATIVE AGREEMENT THAT CONVECTION WILL EXPAND OVER NRN MN THIS EVENING. HOWEVER...A RANGE OF SOLUTIONS REMAIN ON THE EVOLUTION OF THE CONVECTION AND LOCATION/TRACK OF THE EXPECTED MCS MOVING OUT OF NRN MN. WITH ANL ESE TRACK TO ANY MCS AND A POSSIBLE FURTHER TURN TO THE SOUTH...PER FOREWARD PROPAGATION CORFIDI VECTORS AND 850-300 EXPECT THAT THE MAJORITY OF THE CWA WILL SEE AT LEAST SOME PRECIPITATION...ESPECIALLY BTWN 03Z-12Z. THERE IS GREATER UNCERTAINTY WHERE THE STRONGEST CONVECTION AND HEAVIER RAIN WILL OCCUR WITH GREATEST CHANCE CLOSER TO THE WI BORDER. THE OVERALL PATTERN REMAINS FAVORABLE FOR FOR SVR TSTMS WITH DAMAGING...PER SPC...GIVEN VERY UNSTABLE AIR ALONG AND SOUTH OF THE WARM FRONT (MUCAPE VALUES REMAINING IN THE 2K-3K J/KG RANGE). TUESDAY...REMAING SHRA/TSRA ASSOCIATED WITH THE SHORTWAVE TROUGH AND WARM FRONT IS EXPECTED TO MOVE OUT OF THE AREA IN THE MORNING...LEAVING PLENTY OF SUNSHINE BY MID AFTERNOON. THIS SHOULD ALLOW TEMPS TO CLIMB AGAIN INTO THE UPPER 80S TO AROUND 90 INLAND WITH COOLER AIR ONLY ALONG THE GREAT LAKES SHORELINES. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 414 PM EDT MON JUL 2 2012 WE WILL BEGIN THE PERIOD WITH RIDGE ENHANCING 500MB LOWS OVER NE HUDSON BAY/QUEBEC...AND SW CANADA. A TROUGH EXTENDING S FROM THE E CANADA LOW WILL BE JUST TO OUR E BY 00Z WEDNESDAY. ANY LINGERING PRECIP SHOULD BE QUICKLY EXITING E AS THE SFC SHIFTS FROM S JAMES BAY AND E LAKE SUPERIOR AT 00Z WEDNESDAY WITH THE WEAK COLD FRONT SINKING SE TO N LOWER MI AND LAKE HURON BY OR SHORTLY AFTER 06Z WEDNESDAY. LOOK FOR THE HEAT TO RETURN WEDNESDAY AS THE WEAK COLD FRONT RESTS OVER S LOWER MI AND WI TO THE NEXT LOW DEVELOPING ACROSS SD. 850MB TEMPS WILL NOT BUDGE MUCH DURING THIS THEORETICAL COOL DONN PERIOD...FROM 20C AT 00Z WEDNESDAY UP TO AN AVERAGE 21C BY 00Z THURSDAY AS HIGH PRESSURE RESIDES AT THE SFC. DEW POINTS SHOULD CHANGE THOUGH...AND HAVE LOWERED THEM SLIGHTLY AS A RESULT. LATER SHIFTS MAY WANT TO LOOK AT FURTHER LOWERING FOR WEDNESDAY AS THE TIME NEARS. EXPECT THE SFC HIGH TO EDGE E WEDNESDAY NIGHT AS STRONGER LOW PRESSURE PUSHES ACROSS N MANITOBA...WITH A WEAK TROUGH/COLD FRONT SWINGING OVER FAR W LAKE SUPERIOR BY 12Z THURSDAY...AND THE WARM FRONT SET UP ACROSS THE REGION. EVEN WITH THESE FRONTAL PASSAGES...THEY REMAIN WEAK...WITH LIGHT WINDS AT THE SFC THROUGH 850MB...WITH LAKE BREEZES CONTINUING TO BE POSSIBLE. THE WARMEST CONDITIONS FOR THE WEEK WILL LIKELY BE THURSDAY...INLAND FROM AREAS RIGHT NEAR THE GREAT LAKES. 850MB TEMPS PUSH TO AROUND 22C BY MID/LATE AFTERNOON. THE GFS IS A BIT STRONGER WITH THE S FLOW...AND WOULD LIMIT AFTERNOON LAKE BREEZES /COOL DOWN/ OVER N CENTRAL UPPER MI. HEAT INDEX VALUES/APPARENT TEMPS WILL LIKELY JUMP INTO THE 92 TO 99 DEGREE RANGE...HIGHEST WEST AND CENTRAL. THE WEAK COLD FRONT SHOULD WASH OUT ACROSS UPPER MI THURSDAY AS ANOTHER LOW BECOMES BETTER ORGANIZED ACROSS THE CENTRAL PLAINS. THERE ARE SOME INDICATIONS THAT THE FRONT WILL SINK TO OUR SE BY DAYBREAK FRIDAY...AND CONTINUE TO SLIP S DURING THE DAY AS STRONGER HIGH PRESSURE BUILDS ACROSS THE UPPER GREAT LAKES FROM S CENTRAL CANADA THROUGH AT LEAST SUNDAY NIGHT /DIRECTLY OVERHEAD FROM 00Z SUNDAY THROUGH 00Z MONDAY/. TEMPS STILL LOOK TO COOL OFF A BIT FROM SATURDAY THROUGH MONDAY...TOPPING OUT IN THE 70S FOR MOST LOCATIONS. A CONSENSUS OF MODEL DATA LOOKED TO BE A GOOD SOLUTION FOR MUCH OF THIS LONG TERM PERIOD. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 711 PM EDT MON JUL 2 2012 VFR CONDITIONS ARE EXPECTED INTO THIS EVENING AT ALL TAF SITES. THE FCST BECOME MORE UNCERTAIN LATE THIS EVENING AND OVERNIGHT. CONVECTION IS EXPECTED OVER NRN MN THAT WILL LIKELY DEVELOP INTO AN MCS. THE GREATEST POTENTIAL FOR MORE WIDESPREAD CONVECTION WILL BE OVER THE WRN CWA. HOWEVER...DID NOT GO HIGHER THAN VCTS AT THIS POINT SINCE SHRA/TSRA HAVE NOT YET DEVELOPED AND SO NOT CONFIDENT ON EXACT TIMING/LOCATION. SOME LOWER CIGS/VIS COULD BE POSSIBLE IF PASSAGE OF SHRA/TSRA DOES OCCUR. CONFIDENCE CONTINUES TO BE LOW FOR THIS FORECAST AND THIS IS REFLECTED IN THE PREVIOUS SHIFTS FORECAST AND WILL CONTINUE TO LEAN THIS WAY. && .MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE) ISSUED AT 414 PM EDT MON JUL 2 2012 WINDS ARE GENERALLY EXPECTED TO REMAIN BELOW 20KTS THROUGH SATURDAY. THERE WILL BE A CONDITIONAL TRHEAT FOR A BRIEF PERIOD OF HIGHER WINDS WITH AN MCS THAT COULD MOVE THROUGH LAKE SUPERIOR OVERNIGHT INTO TUE MORNING. AREA OF FOG ARE EXPECTED FROM TUESDAY THROUGH EARLY FRIDAY WITH ABUNDANT LOW LEVEL MOISTURE OVER THE REGION. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... NONE. && SHORT TERM...JLB LONG TERM...KF AVIATION...07 MARINE...JLB
Hazardous weather outlook, Jul 2, 4:18 PM EDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 418 PM EDT MON JUL 2 2012 MIZ001>007-009>014-084-085-031200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 418 PM EDT MON JUL 2 2012 /318 PM CDT MON JUL 2 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE OVER INTERIOR WESTERN UPPER MICHIGAN THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED AFTER MIDNIGHT OVER WEST AND CENTRAL UPPER MICHIGAN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER WESTERN UPPER MICHIGAN TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE TUESDAY...DIMINISHING WEST TO EAST AND ENDING BY LATE AFTERNOON. THUNDERSTORMS ARE ALSO POSSIBLE OVER WESTERN UPPER MICHIGAN LATE WEDNESDAY NIGHT...OVER THE WEST HALF THURSDAY...AND ACROSS THE ENTIRE AREA THURSDAY NIGHT THROUGH FRIDAY NIGHT. ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE NEAR THE WISCONSIN BORDER SATURDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... ANY REPORTS OF STRONG WINDS OR HAIL WOULD BE GREATLY APPRECIATED OVERNIGHT. LSZ162-240>251-263>267-031200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 418 PM EDT MON JUL 2 2012 /318 PM CDT MON JUL 2 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED OVER WESTERN LAKE SUPERIOR THIS EVENING...AND ACROSS THE ENTIRE LAKE AFTER MIDNIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER WESTERN LAKE SUPERIOR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE EXPECTED TO END WEST TO EAST TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER FAR EASTERN LAKE SUPERIOR TUESDAY MORNING. THUNDERSTORMS ARE AGAIN POSSIBLE OVER WESTERN LAKE SUPERIOR WEDNESDAY NIGHT INTO THURSDAY...AND THEN ACROSS THE ALL OF LAKE SUPERIOR THURSDAY NIGHT THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-031200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 418 PM EDT MON JUL 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH EARLY TUESDAY EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DURING THE MORNING HOURS TUESDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. KF
In the hours before
Special weather statement, Jul 2, 10:43 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 1043 PM EDT MON JUL 2 2012 MIZ010-030330- IRON- 943 PM CDT MON JUL 2 2012 ...SIGNIFICANT WEATHER ALERT FOR IRON COUNTY UNTIL 1030 PM CDT... AT 940 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST OF KENTON TO STAMBAUGH...OR ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST OF IRON RIVER TO IRON RIVER. THESE STORMS WERE MOVING EAST AT 10 MPH. PENNY SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... GIBBS CITY... PERCH LAKE... BEWABIC STATE PARK... ALPHA... AMASA... STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. SRF
Special weather statement, Jul 2, 11:30 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 1130 PM EDT MON JUL 2 2012 MIZ010-030415- IRON- 1030 PM CDT MON JUL 2 2012 ...SIGNIFICANT WEATHER ALERT FOR IRON COUNTY UNTIL 1115 PM CDT... AT 1027 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF AMASA...OR 13 MILES NORTH OF IRON RIVER. THIS STORM WAS MOVING NORTHEAST AT 10 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... AMASA... ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE FROM THIS SLOW MOVING THUNDERSTORM. A FLASH FLOOD WARNING IS ALSO IN EFFECT UNTIL 430 AM CDT DUE TO HEAVY RAINFALL WITH THIS THUNDERSTORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. SRF
Special weather statement, Jul 2, 11:37 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 1137 PM EDT MON JUL 2 2012 MIZ002-009-030430- GOGEBIC-ONTONAGON- 1137 PM EDT MON JUL 2 2012 ...SIGNIFICANT WEATHER ALERT FOR GOGEBIC AND ONTONAGON COUNTIES UNTIL 1230 AM EDT/1130 PM CDT/... AT 1032 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 31 MILES SOUTHWEST OF GRAND MARAIS MINNESOTA TO 24 MILES NORTHWEST OF IRONWOOD TO 25 MILES WEST OF UPSON WISCONSIN. THESE STORMS WERE MOVING EAST AT 60 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... LITTLE GIRLS POINT... COPPER PEAK... IRONWOOD... WAKEFIELD... WHITE PINE... NORWICH... THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. SRF
Local storm report, Jul 2, 11:54 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1154 PM EDT MON JUL 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 PM HAIL 5 WNW BARAGA 46.80N 88.60W
07/02/2012 M0.75 INCH BARAGA MI TRAINED SPOTTER
DIME SIZED HAIL FELL WITH 40 MPH WINDS.
&&
GMICHELSLocal storm report, Jul 3, 12:05 AM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1205 AM EDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM TSTM WND DMG 1 WNW IRONWOOD 46.46N 90.17W
07/02/2012 GOGEBIC MI TRAINED SPOTTER
8-10 INCH DIAMETER TREE CAME DOWN IN STRONG WINDS AND WAS
SNAPPED OFF.
&&
GMICHELSLocal storm report, Jul 3, 12:19 AM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1219 AM EDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM HAIL 4 N CALUMET 47.31N 88.45W
07/03/2012 E0.25 INCH KEWEENAW MI TRAINED SPOTTER
&&
MBABICHThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 10:46 PM EDT | Special Marine Warning | MQT | 39 min | |
| Jul 2, 10:46 PM EDT | Severe Thunderstorm Warning | MQT | Iron | 44 min |
| Jul 2, 10:56 PM EDT | Severe Thunderstorm Warning | MQT | Baraga, Houghton, Iron | 64 min |
| Jul 2, 11:19 PM EDT | Flash Flood Warning | MQT | Iron | 6 hr |
| Jul 2, 11:22 PM EDT | Special Marine Warning | MQT | 83 min | |
| Jul 2, 11:27 PM EDT | Special Marine Warning | MQT | 93 min | |
| Jul 2, 11:46 PM EDT | Severe Thunderstorm Warning | MQT | Gogebic, Ontonagon | 59 min |
| Jul 3, 12:10 AM EDT | Special Marine Warning | MQT | 51 min | |
| Jul 3, 12:38 AM EDT | Severe Thunderstorm Warning | MQT | Baraga, Gogebic, Houghton, Iron, Ontonagon | 67 min |
| Jul 3, 12:55 AM EDT | Special Marine Warning | MQT | 95 min | |
| Jul 3, 1:27 AM EDT | Severe Thunderstorm Warning | MQT | Dickinson, Marquette | 38 min |
| Jul 3, 1:30 AM EDT | Special Marine Warning | MQT | 60 min | |
| Jul 3, 2:50 AM EDT | Special Marine Warning | MQT | 38 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.